Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 299, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 18, 2004, 2:48 PM CDT for Franklin County, Gasconade County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2004, 2:48 PM CDT (19:48 UTC)
- Expired
- Oct 18, 2004, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 12:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 181948
SVRLSX
MOC071-073-182030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
247 PM CDT MON OCT 18 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
EASTERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 330 PM CDT
* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ROSEBUD...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
GERALD
BEAUFORT
UNION
WASHINGTON
VILLA RIDGE
GRAY SUMMIT
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.
LAT...LON 3846 9145 3822 9146 3841 9076 3858 9075
3852 9095 3862 9109
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 1:15 AM CDT, 13 hours 33 minutes earlier.
Area forecast discussion, Oct 18, 1:15 AM CDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 115 AM CDT MON OCT 18 2004 .DISCUSSION... WARM FRONT WAS LOCATED FROM NORTHERN MISSISSIPPI ACROSS CENTRAL ARKANSAS AND ACROSS NORTHEAST OKLAHOMA EARLY THIS MORNING. FRONT WILL LIFT NORTHWARD TODAY AND IS EXPECTED TO LIE NEAR AN I-70 LINE BY THIS EVENING. FRONT IS THEN EXPECTED TO SAG SOUTHEASTWARD AND EXTEND FROM SOUTHERN INDIANA INTO CENTRAL ARKANSAS BY TUESDAY EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. 300 MB JET OF 100 KTS HAD MOVED INTO SOUTHERN ARIZONA/SOUTHERN NEW MEXICO LAST EVENING. MODELS FORECAST SIGNIFICANT DIVERGENCE IN LEFT FRONT QUADRANT OF JET OVER THE FORECAST AREA AT THIS TIME WITH THE ETA, GFS AND UKMET VERY SIMILAR. JET IS FORECAST BY THE MODELS TO WEAKEN DURING THE MORNING. IN RESPONSE, AN 850 JET OF 40-50 KTS WAS INDICATED ON THE PROFILER NETWORK FROM CENTRAL OKLAHOMA INTO SOUTHWEST MISSOURI. CONVECTION HAS BECOME WIDESPREAD ACROSS THE NORTHERN OZARKS INTO CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. SATELLITE IMAGERY SHOWED THE TOPS WERE COOLING ACROSS CENTRAL MISSOURI AT THIS TIME. THE GFS AND ETA ARE VERY SIMILAR WITH LAPSE RATE AND INSTABILTIY FORECAST TODAY WITH BULLSEYE LIFTING NORTHEASTWARD INTO EAST CENTRAL MISSOURI BY NOON. THE GFS DRIVES MUCH DRIER AIR ACROSS THE AREA BY MIDNIGHT TONIGHT WHICH LOOKS REASONABLE. SHORT WAVE OVER THE SOUTHWESTERN STATES LAST EVENING WILL LIFT RAPIDLY NORTHEASTWARD AND WEAKEN TODAY. MODELS ARE SIMILAR WITH NEXT SHORT WAVE DROPPING DOWN OFF THE PACIFIC NORTHWEST COAST AND CLOSING OFF BY TUESDAY EVENING. THE GFS FORECASTS TROF TO MOVE INTO THE CENTRAL PLAINS BY FRIDAY EVENING. MOISTURE IS FORECAST TO SURGE BACK INTO THE REGION THURSDAY NIGHT INTO FRIDAY. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
Hazardous weather outlook, Oct 18, 12:30 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1230 PM CDT MON OCT 18 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 500 AM CDT MON OCT 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EARLY TONIGHT ACROSS CENTRAL AND EASTERN MISSOURI...AND WEST CENTRAL AND SOUTHWEST ILLINOIS. WARM UNSTABLE AIR CONTINUES TO MOVE NORTHWARD ACROSS SOUTHERN AND CENTRAL MISSOURI AHEAD OF A DRY LINE WHICH HAS ENTERED SOUTHWEST MISSOURI. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE DRY LINE AND MOVE ACROSS PARTS OF CENTRAL AND SOUTHERN MISSOURI THIS AFTERNOON AND CONTINUE THROUGH EARLY TONIGHT. THE THREAT WITH THE THUNDERSTORMS WILL BE LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN STARTING LATE WEDNESDAY AND CONTINUING THROUGH FRIDAY NIGHT AS THE NEXT STORM SYSTEM MOVES ACROSS THE CENTRAL UNITED STATES. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. RP
In the hours before
Local storm report, Oct 18, 2:40 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT MON OCT 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 2 S BENLD 39.06N 89.80W
10/18/2004 0.88 INCH MACOUPIN IL COUNTY OFFICIAL
&&
CVKINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 9:49 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 26 min |
| Oct 18, 2:59 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 46 min |
| Oct 18, 3:04 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 41 min |
| Oct 18, 3:17 PM CDT | Tornado Warning | LSX | Gasconade, Osage | 43 min |
| Oct 18, 3:28 PM CDT | Tornado Warning | LSX | Iron | 47 min |
| Oct 18, 3:31 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 44 min |
| Oct 18, 3:34 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 41 min |
| Oct 18, 3:46 PM CDT | Tornado Warning | LSX | Franklin | 44 min |
| Oct 18, 3:52 PM CDT | Tornado Warning | LSX | Washington | 38 min |
| Oct 18, 3:58 PM CDT | Tornado Warning | LSX | Reynolds | 47 min |
| Oct 18, 4:10 PM CDT | Tornado Warning | LSX | Saint Francois | 50 min |
| Oct 18, 4:14 PM CDT | Tornado Warning | LSX | Iron | 46 min |
| Oct 18, 4:18 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 57 min |
| Oct 18, 4:28 PM CDT | Tornado Warning | LSX | Madison | 47 min |
| Oct 18, 4:29 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 46 min |
| Oct 18, 5:12 PM CDT | Tornado Warning | LSX | Madison | 33 min |
| Oct 18, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 44 min |
| Oct 18, 5:16 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 29 min |
| Oct 18, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.